Alert archive / West Virginia / Tornado Warnings in 2022
Tornado Warning 17, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Aug 1, 2022, 7:11 PM EDT for Marshall County, Ohio County, West Virginia; Greene County, Washington County, Pennsylvania. It was in force for 34 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2022, 7:11 PM EDT (23:11 UTC)
- Expired
- Aug 1, 2022, 7:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Greene County, PA, Washington County, PA, Marshall County, WV, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 64 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 7:35 PM EDT | TORNADO | 7 Wnw Waynesburg, PA | NWS CONFIRMED EF0 TORNADO |
| Aug 1, 7:36 PM EDT | TSTM WND DMG | 1 Nne Rutan, PA | MULTIPLE TREES DOWN ON MORRIS RUN ROAD. |
| Aug 1, 7:37 PM EDT | TSTM WND DMG | Nineveh, PA | LINES DOWN ALONG BROWNS CREEK ROAD NEAR TRIPP HILL. |
| Aug 1, 7:39 PM EDT | TSTM WND DMG | 1 Ne Rutan, PA | TREES AND LINES DOWN ON SCOTT RUN ROAD. POTENTIAL UNOCCUPIED TRAILER FLIPPED OVER. |
| Aug 1, 7:39 PM EDT | TSTM WND DMG | 1 S East View, PA | TREES DOWN ON OAK FORREST ROAD NEAR STONE HILL ROAD. |
| Aug 1, 7:39 PM EDT | TSTM WND DMG | 2 Nnw Rutan, PA | TREES DOWN ON STATE ROUTE 21 NEAR HARVEY HILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
660
WFUS51 KPBZ 012311
TORPBZ
PAC059-125-WVC051-069-012345-
/O.NEW.KPBZ.TO.W.0017.220801T2311Z-220801T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pittsburgh PA
Issued by National Weather Service Charleston WV
711 PM EDT Mon Aug 1 2022
The National Weather Service in Pittsburgh has issued a
* Tornado Warning for...
Southwestern Washington County in southwestern Pennsylvania...
Western Greene County in southwestern Pennsylvania...
Southeastern Ohio County in northern West Virginia...
Northeastern Marshall County in northern West Virginia...
* Until 745 PM EDT.
* At 711 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Valley Grove, moving southeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Waynesburg around 745 PM EDT.
Other locations impacted by this tornadic thunderstorm include West
Alexander, Amity, Nineveh, West Finley, Rogersville, Dallas, Marianna
and Deemston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3997 8062 4013 8052 4001 8003 3977 8018
TIME...MOT...LOC 2311Z 294DEG 26KT 4002 8049
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$1 follow-up statement
762
WWUS51 KPBZ 012332
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
Issued by National Weather Service Charleston WV
732 PM EDT Mon Aug 1 2022
PAC059-125-WVC051-069-012345-
/O.CON.KPBZ.TO.W.0017.000000T0000Z-220801T2345Z/
Washington PA-Greene PA-Ohio WV-Marshall WV-
732 PM EDT Mon Aug 1 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
SOUTHWESTERN WASHINGTON...WESTERN GREENE...SOUTHEASTERN OHIO AND
NORTHEASTERN MARSHALL COUNTIES...
At 731 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Brownsville, or 8 miles northwest of Uniontown, and
is nearly stationary.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Washington, western Greene, southeastern Ohio and
northeastern Marshall Counties, including the following locations...
West Alexander, Amity, Nineveh, West Finley, Rogersville, Dallas,
Marianna and Deemston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3997 8062 4013 8052 4001 8003 3977 8018
TIME...MOT...LOC 2331Z 294DEG 26KT 3995 7986
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Aug 1, 12:47 PM EDT, 6 hours 24 minutes earlier.
Area forecast discussion, Aug 1, 12:47 PM EDT, 6 hours 24 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1247 PM EDT Mon Aug 1 2022 .SYNOPSIS... Shower and thunderstorm chance returns today and this evening with a crossing cold front. Warm and dry weather is expected Wednesday under high pressure. && .NEAR TERM /THROUGH TONIGHT/... Shower and thunderstorm chances are expected to increase through the afternoon and evening as a shortwave trough, and its associated sfc cold front, tracks ewd from the Midwest and approaches/crosses the Upper Ohio Valley region. Marginal shear and instability, and dry mid level air, could result in isolated damaging wind potential especially for areas W of PIT where the most favorable instability is progged. Will maintain a mention of this potential in the Hazardous Weather Outlook as outlined in the SPC day 1 convective outlook. Showers/tstm chances should quickly diminish after FROPA, with generally dry weather returning as sfc high pressure begins to build in. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Dry and seasonable weather is expected Tuesday and Tuesday night as the sfc high builds under NW flow aloft. The high is expected to track E of the area Wednesday, with continued dry but warmer weather as wind shifts to the S. && .LONG TERM /THURSDAY THROUGH SUNDAY/... A trough is progged to advance E out of the Midwest Thursday. This trough is then expected to become stalled across the region Friday through the weekend as it becomes blocked between a strong upper high to the west, with another to the east. This should result in mainly diurnally driven shower and thunderstorm chances through the long term period. Temperatures are expected to average above seasonable levels. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Gradual improvement to VFR is expected with a mostly broken cu deck likely ahead of a sfc trough. SHRA/TSRA associated with the trough and passing upper shortwave will increase late this aftn to early evening and favor southeast OH, though some uncertainty remains in timing and overall coverage. Moisture pooling aft convective dissipation and ahead of the sfc cold front will promote MVFR/IFR conditions development, especially east of Pittsburgh. High pressure and diurnal mixing will return VFR conditions by Tuesday aftn. .Outlook... Genl restrictions and rain are likely again with a Thursday cdfnt. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Aug 1, 3:34 AM EDT, 15 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 334 AM EDT Mon Aug 1 2022 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>015-020>022-029- 031-WVZ001>004-012-021-509-020745- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Washington-Greene- Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- 334 AM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Isolated severe thunderstorms are possible this afternoon and evening with a crossing cold front. Damaging wind gusts are expected to be the main hazard. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ016-023-073>076-WVZ510>514-020745- Jefferson PA-Indiana-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 334 AM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for western Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 1, 6:03 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
603 PM EDT Mon Aug 1 2022
OHZ049-050-059-012230-
Jefferson OH-Harrison OH-Belmont OH-
603 PM EDT Mon Aug 1 2022
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HARRISON...
SOUTHWESTERN JEFFERSON AND NORTHEASTERN BELMONT COUNTIES THROUGH 630
PM EDT...
At 603 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cadiz, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cadiz, Tiltonsville, Yorkville, Adena, Dillonvale, Mount Pleasant,
Rayland, New Athens, Harrisville, and Newell.
This includes Interstate 70 in Ohio between mile markers 221 and 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4023 8106 4032 8098 4021 8068 4012 8073
4005 8081
TIME...MOT...LOC 2203Z 304DEG 28KT 4023 8096
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RACKLEYSpecial weather statement, Aug 1, 6:26 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
626 PM EDT Mon Aug 1 2022
PAZ029-073-075-012300-
Westmoreland PA-Washington PA-Fayette PA-
626 PM EDT Mon Aug 1 2022
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WASHINGTON...
SOUTHWESTERN WESTMORELAND AND NORTHWESTERN FAYETTE COUNTIES THROUGH
700 PM EDT...
At 625 PM EDT, Doppler radar was tracking a strong thunderstorm over
Charleroi, or 11 miles southeast of Gastonville, moving east at 25
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Monessen, California, Donora, Monongahela, Charleroi, Bentleyville,
Perryopolis, New Eagle, North Belle Vernon, Wickerham Manor-Fisher,
Baidland, and North Charleroi.
This includes Interstate 70 in Pennsylvania between mile markers 33
and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4006 8002 4020 7998 4018 7961 3998 7967
TIME...MOT...LOC 2225Z 279DEG 20KT 4012 7991
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CLLocal storm report, Aug 1, 7:03 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
703 PM EDT MON AUG 01 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 1 NW BRADDOCK 40.15N 80.24W
08/01/2022 WASHINGTON PA PUBLIC
PUBLIC REPORTED DOWNED TREES AND DAMAGE TO HOMES ON
SPRING VALLEY DRIVE.
&&
EVENT NUMBER PBZ2202659
RACKLEYThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:15 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Ohio | 28 min |
| Aug 1, 6:30 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Marshall, Ohio | 45 min |
| Aug 1, 7:39 PM EDT | Tornado Warning | PBZ | Preston | 36 min |
| Aug 1, 7:44 PM EDT | Tornado Warning | PBZ | Monongalia | 31 min |
| Aug 1, 5:48 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 42 min |
| Aug 1, 6:09 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 36 min |
| Aug 1, 6:26 PM EDT | Special Weather Statement | PBZ | Fayette | 34 min |
| Aug 1, 6:48 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 27 min |
| Aug 1, 7:16 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 29 min |
Nearby
Tornado Warnings in West Virginia, 2022Tornado Warnings in Pennsylvania, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.